Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Citalopram?

I was prescribed citilopram 10mg 10 days ago for anxiety which seems to be calming now, but I have been having diarrhea for the past 8 days. I am due to go up to 20mg next week and was wondering if this Side effect will pass. I currently do take them first thing in the morning on an empty stomach



                                                                 
Mon, 22 Sep 2014
Report Abuse
General & Family Physician 's  Response
Hello
Escitalopram or citalopram , is prescribed for anxiety or panic disorder and most potent drug .
The most common side effects are nausea, vomiting, diarrhea, ejaculation disorder , fullness in stomach, tremor , sweating etc .
These side effects are normal and most common . Usually patient adjust within 2-3 weeks .
In your case as you are taking 10 mg and having minor diarrhea , so need not worry .
Take this drug as prescribed by your treating psychiatrist .
In my opinion within 2-3 weeks dosage and side effects will adjust .
Take plenty of fluid & minerals and ORS to compensate these losses due to diarrhea.
Hope this will help you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My doctor just perscribed me 40mg of Citalopram but told me to take half of it every morning for my depression and anxiety. I woke up this morning...